Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 77, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 8, 1997, 3:03 PM CDT for Fulton County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1997, 3:03 PM CDT (20:03 UTC)
- Expired
- Sep 8, 1997, 5:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Fulton County, KY
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 082003 FFWPAH KYC075-082200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CDT MON SEP 8 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST KENTUCKY ...EASTERN FULTON COUNTY AT 300 PM THE FULTON ELECTRIC COMPANY REPORTED THAT FLOODING WAS BECOMING A PROBLEM IN THE CITY OF FULTON. DOPPLER RADAR INDICATED THAT IN THE PAST HOUR 1.25 INCHES OF RAIN HAS FALLEN OVER EASTERN FULTON COUNTY...MOST OF THAT IN OR NEAR THE CITY OF FULTON. MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE OVER THE AREA WITH ANOTHER 1 TO 2 INCHES OF RAIN POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT ALLOW CHILDREN TO PLAY IN OR NEAR FLOODED AREAS. SPODEN/PW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:19 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 8, 1:19 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT MON SEP 8 1997 08/17Z SURFACE ANALYSIS SHOWED A NEARLY STATIONARY FRONT ACROSS NORTH SECTIONS OF FORECAST AREA (FA). FRONT EXTENDED EAST OF 1011 MB LOW CENTER LOCATED IN NW MO. A SFC TROF WAS ANALYZED SOUTHWEST FROM LOW INTO TEXAS. KPAH 88D RADAR SHOWED BROAD AREA OF TSRA/-RA IN ADVANCE OF TROF AND ALONG/SOUTH OF STATIONARY FRONT. SATELLITE/SFC OBS SHOW CLEARING WEST/BEHIND THESE FEATURES (KSGF-POINTS WEST). TIME HEIGHT MODEL COMPARISON SHOWED SIMILAR SOLUTIONS. FORECAST ISSUES TO ADDRESS WILL BE FIRST/SECOND PERIOD POPS...CLOUDS AND TEMPERATURES. IN THE SHORT TERM...EXPECT CAT/LIKELY POPS INTO THE EVENING HOURS USING CONTINUITY & EXTRAPOLATION RULES. TIME HIEGHT SECTIONS SHOW IMPACT FROM CURRENT SHORT WAVE WILL LINGER ACROSS FA PAST MIDNIGHT. ON TUEADAY...50H LOW DEEPENS ACROSS UPPER GREAT LAKES WITH SECOND SHORT WAVE MOVING THROUGH NORTHWEST FLOW. IMPACT ACROSS FA WILL BE LESS THAN TODAY...AS BEST DYNAMICS SHIFT NORTH. CHANCE POPS BETTER OPTION...FOR PLACES EAST OF MISSISSIPPI/PERHAPS SEMO MISSISSIPPI RIVER BORDER COUNTIES. DRY WEST OF THOSE PLACES WITH WX INFLUENCED MORE BY 50H RIDGE IN SOUTHERN PLAINS. SURFACE LOW WILL BE SLOW TO SCOOT EAST OF FA ON TUESDAY. SFC-80H RH STAYS >/=70% THROUGH PERIOD. COMBINED WITH LOW LEVEL CYCLONIC WIND FLOW...ANTICIPATE PLENTY OF LOW ETAGE CLOUDS. AGAIN LESS IMPACT FROM THIS FEATURE...WEST OF MISSISSIPPI...SO MORE SUN THERE. GUIDANCE VALUES CLOSE OVERNIGHT...IN THE MID TO LOW 60S. CURRENT ZONES LOOK GOOD. TOUGHER CALL WILL BE ON TUESDAY HIGHS. FWC SOLUTION IN THE MID 80S VARIES FROM COOLER FAN NUMBERS IN THE UPPER 70S. WITH CLOUDS TEND MORE TOWARD THE WARM SIDE OF FAN VALUES. FOR SEMO...LIKE TO WARMER FWC NUMBERS...W/ FEWER CLOUDS TO INHIBIT DIURNAL TEMP SWING. PAUL W
In the hours before
Special weather statement, Sep 8, 10:50 AM CDT, 4 hours 13 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091200- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM TUESDAY NATIONAL WEATHER SERVICE PADUCAH KY 1100 AM CDT MON SEP 8 1997 THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. EXPECT STORM CHANCES TO DECREASE TONIGHT FROM WEST TO EAST. ISOLATED SEVERE WEATHER IS POSSIBLE MAINLY UNTIL SUNSET AND SPOTTER ACTIVATION MAY BE NECESSARY. A NEARLY STATIONARY FRONT ORIENTED WEST TO EAST AND CLOSE TO INTERSTATE 64 WILL BE THE FOCUS FOR STORMS. A LOW PRESSURE CENTER WILL MOVE ALONG THE FRONT TODAY AND BE ENHANCED BY AN AREA OF UPPER LEVEL ENERGY SWEEPING THROUGH SOUTHEAST MISSOURI INTO THE LOWER OHIO VALLEY. EXTENSIVE CLOUD COVER AND WEAK SURFACE TO MID LEVEL WINDS WILL BE THE MAIN LIMITING FACTORS TO STORM DEVELOPMENT AND ESPECIALLY SEVERE STORMS. THE ATMOSPHERE REMAINED VERY MOIST. LOCALLY HEAVY RAIN IS LIKELY WITH ANY THUNDERSTORMS. THE MAIN SEVERE xTHREAT...ALTHOUGH LIMITED...WILL BE LARGE HAIL AND DOWNBURST WIND GUSTS. STORMS WILL MOVE TO THE EAST AT 20 MPH OR LESS. PAUL W
Special weather statement, Sep 8, 11:00 AM CDT, 4 hours 3 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091200- THUNDERSTORM OUTLOOK...VALID UNTIL 700 AM TUESDAY NATIONAL WEATHER SERVICE PADUCAH KY 1100 AM CDT MON SEP 8 1997 THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. EXPECT STORM CHANCES TO DECREASE TONIGHT FROM WEST TO EAST. ISOLATED SEVERE WEATHER IS POSSIBLE MAINLY UNTIL SUNSET AND SPOTTER ACTIVATION MAY BE NECESSARY. A NEARLY STATIONARY FRONT ORIENTED WEST TO EAST AND CLOSE TO INTERSTATE 64 WILL BE THE FOCUS FOR STORMS. A LOW PRESSURE CENTER WILL MOVE ALONG THE FRONT TODAY AND BE ENHANCED BY AN AREA OF UPPER LEVEL ENERGY SWEEPING THROUGH SOUTHEAST MISSOURI INTO THE LOWER OHIO VALLEY. EXTENSIVE CLOUD COVER AND WEAK SURFACE TO MID LEVEL WINDS WILL BE THE MAIN LIMITING FACTORS TO STORM DEVELOPMENT AND ESPECIALLY SEVERE STORMS. THE ATMOSPHERE REMAINED VERY MOIST. LOCALLY HEAVY RAIN IS LIKELY WITH ANY THUNDERSTORMS. THE MAIN SEVERE THREAT...ALTHOUGH LIMITED...WILL BE LARGE HAIL AND DOWNBURST WIND GUSTS. STORMS WILL MOVE TO THE EAST AT 20 MPH OR LESS. PAUL W
Local storm report, Sep 8, 12:53 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CDT MON SEP 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM WEST FRANKFORT IL WIND DAMAGE
09/08/97 FRANKLIN TIME ESTIMATED. 1 LARGE
TREE AND SEVERAL LARGE
LIMBS DOWN. REPORTED BY
SPOTTER.Local storm report, Sep 8, 12:55 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CDT MON SEP 08 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM WEST FRANKFORT IL WIND DAMAGE
09/08/97 FRANKLIN TIME ESTIMATED. 1 LARGE
TREE AND SEVERAL LARGE
LIMBS DOWN. R>EPORTED BY
SPOTTER.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:55 PM CDT | Flash Flood Warning | PAH | Daviess | 95 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.